Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Thin and low-volume stool
|Anonymous123 - Thu Feb 28, 2008 9:34 pm||
Hi, I am a 16 year old male, do not smoke, or drink. I am fairly active though just a bit underweight. A few days ago, when I had bowel movement I noticed a few drops of bright red blood in the bowl. I was not concerned at the time as it has happened in the past. However, starting on the same day, I have noticed a dull pain on the left side of my lower abdomen (right at the spot where one would expect to get cramps if starting an exercise without properly warming up). Over the past few days however, the sensation has gradually started to fade and the blood has never re-appeared. But despite having no major change in diet, I am now passing thinner, softer stool, and with reduced volume. I do still get the "urge" regularly, can feel intestinal movements, and don't still feel "full" after each bowel movement, it's just the volume that's been reduced. I'm thinking of observing this for a few more days before going to see my GP, but in the mean time, and ideas what could be causing this? Thanks in advance.
|Debbie Miller, RN - Sun Mar 30, 2008 9:42 pm||
I would suggest adding fiber to your diet, both through food choices and daily supplements such as Metamucil, Citracel, or Konsyl. These products bulk up the stool, help you to pass it easily and improve bowel health including preventing hemorrhoids and other trauma caused by constipation.
If you have irritable bowel syndrome this can help for that condition as well.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.